Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 35, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jun 8, 2022, 3:16 AM CDT for Culberson County, Texas. It took effect at Jun 8, 2022, 7:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2022, 3:16 AM CDT (08:16 UTC)
- In effect from
- Jun 8, 2022, 7:00 PM CDT
- Expired
- Jun 8, 2022, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 8.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4541 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968 WWUS74 KMAF 080816 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 316 AM CDT Wed Jun 8 2022 TXZ271-090800- /O.NEW.KMAF.HW.W.0035.220609T0100Z-220609T0800Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 316 AM CDT Wed Jun 8 2022 /216 AM MDT Wed Jun 8 2022/ ...HIGH WIND WARNING IN EFFECT FROM 8 PM CDT /7 PM MDT/ THIS EVENING TO 3 AM CDT /2 AM MDT/ THURSDAY FOR GUADALUPE PASS... * WHAT...Northeast winds 40 to 50 mph with gusts up to 60 mph expected. * WHERE...Guadalupe Pass. * WHEN...From 8 PM CDT /7 PM MDT/ this evening to 3 AM CDT /2 AM MDT/ Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
210 WWUS74 KMAF 081918 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 218 PM CDT Wed Jun 8 2022 TXZ271-090600- /O.EXT.KMAF.HW.W.0035.220609T0000Z-220609T0600Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 218 PM CDT Wed Jun 8 2022 /118 PM MDT Wed Jun 8 2022/ ...HIGH WIND WARNING NOW IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 1 AM CDT /midnight MDT/ Thursday. * IMPACTS... Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
484 WWUS74 KMAF 090315 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1015 PM CDT Wed Jun 8 2022 TXZ271-090415- /O.CAN.KMAF.HW.W.0035.000000T0000Z-220609T0600Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1015 PM CDT Wed Jun 8 2022 /915 PM MDT Wed Jun 8 2022/ ...HIGH WIND WARNING IS CANCELLED... Winds have fallen below High Wind criteria and the warning has been cancelled. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jun 8, 12:09 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 8, 12:09 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1209 AM CDT Wed Jun 8 2022 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 1205 AM CDT Wed Jun 8 2022 VFR conditions will prevail next 24 hours. A cold front will push through the region today, becoming gusty at times. Forecast soundings develop a high-based cu field late morning/early afternoon, and while convection is expected, this is too far out to try and pinpoint attm. && .SHORT TERM... (Tonight through Wednesday night) Issued at 1004 PM CDT Tue Jun 7 2022 Heat products have expired and removing those headlines. && .LONG TERM... (Thursday through Monday) Issued at 227 PM CDT Tue Jun 7 2022 Thursday is forecast to be the coolest day in the entire forecast. This isn't saying much with everyone near or above 100 for afternoon highs. As we remain under the influence of predominant ridging, temperatures climb back above the century mark for most by Friday with the hottest day appearing to be on Sunday. With southeasterly flow allowing for continued moisture return overnight, low temperatures remain mild. Most locations cool only into the 70s through the forecast period. Rainfall looks scarce with limited activity expected. A rogue thunderstorm may occur over portions of the higher terrain during the extended forecast period. The heat wave continues... && .PRELIMINARY POINT TEMPS/POPS... Big Spring 101 72 99 74 / 10 10 0 0 Carlsbad 101 68 98 69 / 40 30 10 0 Dryden 103 73 99 74 / 0 0 0 0 Fort Stockton 104 71 99 72 / 10 10 0 0 Guadalupe Pass 95 67 93 69 / 30 10 10 10 Hobbs 95 66 95 69 / 30 40 0 0 Marfa 98 59 94 59 / 30 10 0 0 Midland Intl Airport 101 72 98 74 / 10 10 0 0 Odessa 101 73 98 75 / 10 10 0 0 Wink 104 72 100 72 / 20 20 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...99 LONG TERM....99 AVIATION...44
Hazardous weather outlook, Jun 8, 2:59 AM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 259 AM CDT Wed Jun 8 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-090800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 259 AM CDT Wed Jun 8 2022 /159 AM MDT Wed Jun 8 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. There is a marginal risk of severe storms this afternoon and evening, mainly over Southeast New Mexico. Any severe storms that do develop will be accompanied by large hail and damaging winds. A High Wind Warning is in effect for Guadalupe Pass tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The heat wave continues Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:30 AM CDT | Dust Storm Advisory | MAF | Andrews, Crane, Ector, Gaines, Glasscock, Howard and 8 more | 2 hr |
| Jun 8, 1:09 PM CDT | Dust Storm Advisory | MAF | Brewster, Crane, Culberson, Ector, Glasscock, Jeff Davis and 9 more | 2 hr |
| Jun 8, 3:07 PM CDT | Special Weather Statement | MAF | Jeff Davis | 53 min |
| Jun 8, 3:11 PM CDT | Special Weather Statement | MAF | Pecos | 49 min |
| Jun 8, 3:21 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 41 min |
| Jun 8, 3:49 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 34 min |
| Jun 8, 4:06 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| Jun 8, 4:10 PM CDT | Special Weather Statement | MAF | Reeves | 35 min |
| Jun 8, 4:16 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Pecos, Reeves | 3 hr |
| Jun 8, 4:35 PM CDT | Special Weather Statement | MAF | Culberson | 25 min |
| Jun 8, 4:37 PM CDT | Special Weather Statement | MAF | Reeves | 23 min |
| Jun 8, 4:40 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 8, 4:51 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| Jun 8, 5:02 PM CDT | Special Weather Statement | MAF | Reeves | 28 min |
| Jun 8, 5:33 PM CDT | Areal Flood Advisory | MAF | Pecos | 117 min |
| Jun 8, 5:37 PM CDT | Areal Flood Advisory | MAF | Reeves | 113 min |
| Jun 8, 6:17 PM CDT | Special Weather Statement | MAF | Pecos | 28 min |
| Jun 8, 6:25 PM CDT | Special Weather Statement | MAF | Brewster | 50 min |
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.